I have been having GI symptoms for almost a year and a half now, which have included intermittent, crampy abdominal pain, bloating, borborygmi, and altered bowel habits and stool consistency.
Over the summer I had a CT scan, which revealed a mildly prominent spleen. A GI series revealed mild thickening of the jejunum and a transient intussusception. Upper and lower endocscopies were normal. Recently, a stool sample revealed traces of carbohydrates and fat, and recently my stools do seem to fit the description of steatorrhea.
I'm being treated for pancreatic insufficiency by taking enzymes but it's not helping. I've had blood tests and an upper endoscopy, which would rule out celiac.
I am extremely concerned that this is a rare variant of primary small intestine lymphoma. The thickening of the jejunum and the malabsorption particularly worry me.
Does lymphoma seem possible to you, or likely? Can there be idiopathic reasons for malabsorption, or perhaps even stress?
There are many causes of malabsorption. Often, despite extensive workup, the underlying cause is not determined.
Although I cannot say for certain that you do not have lymphoma, I can say that it is unlikely that you do.
You are 27, and have had gastro-intestinal symptoms for a year and a half, without any other "classic" signs like fever, weight loss, sweats, itching etc. This makes lymphoma a less likely diagnosis in your case.
Please consult a good GI physician. Also, you may consider a PET-CT scan just to be sure that the jejunal thickening is nothing to worry about.
All the best, and God Bless!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.